The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Amitriptyline progress


#21

Whose does? I’ve always felt ‘ringing’ was not an accurate term for most people’s tinnitus. My left ear hisses, definitely never ‘rings’ lol

You are making great strides. So happy for you!


#22

Hi @Naejohn, so glad for you that your symptoms are improving :grin: I hope Ami can help me as it has for you… im now on 20mg for the last week and I have to say I feel a little wierd on it, like im spaced out and detached from my surroundings. Since im having a bad time lately Im wondering if this is the MAV or the Ami or maybe both. It does make me sleepy also but I havent been sleeping too well as I keep having the falling through the bed feeling so keep waking up and being very restless. Infact this morning I felt like crying… could be a culmination of everything :thinking:

Gives me hope that its doing some good for you. Ive only been taking it since 19th December so still very early days. I will keep plodding on…


#23

This is great news and a very positive start for the new year, long may the improvements keep coming :blush::crossed_fingers:


#24

Some people reckon a good cry to be beneficial so maybe. Personally For me I know it’s a migraine trigger and an awful waste of much needed energy. I know MAV’s about as miserable an illness you can get, and how lousy it makes you feel but it won’t kill you. You will eventually get it under some control, you will. Now it’s time to enter Survival Mode, and just plod through the worst it can throw at you. Couple of months time, it’ll feel so much better so try to stay positive. Ami has an excellent reputation so you are the right road hopefully. Keep,your chin up! Helen


#25

Yep, my ears sort of fizz. Just like champagne in a glass. Quite appropriate considering today’s date! The bubbles popping I guess.

Telephones ‘ring’ or at least they did until mobiles took over! Helen


#26

Yep, it’s not only a case of finding the right dose for you but you do need to hit the effective dose! Well done.

Ami certainly has great reputation for photophobia. Kathleen Digre, top US expert or at least the most eminent you can find on the net writes most highly of it. If there are others, they obviously live as recluse. Helen


#27

@Onandon03 Oh helen you always know what to say to make me feel better so thank you.
I dont know whats happening to me, there is a element of anxiety of course, it felt asif I was walking through a thick fog and my eyes couldnt correlate at all along with nausea and unsteadiness. Think it all just got on top of me naturally :pensive:
I too get a migraine if I have a good cry so maybe it was good I didn’t! Haha… this afternoon I feel a little more myself,
Watching my brother with the jet wash in the garden and having a little go… I actually felt good! Maybe it was the Cinnarazine, maybe not.
Happy New Year!! Hope it is rich in health & laughter! :grin:


#28

I liken my ear noise to that of the sound affects of shower scene in the Psycho movie… definitely not a ring :joy:


#29

I am also proud to report that I haven’t cried in a few weeks! I had felt so desolate that I became a routine cryer… always in private, since I didn’t want to be a burden on anyone. I felt that no one could possibly understand and I didn’t blame them, felt very alone. Now that I am making even slight improvements, I have not cried! Every little bitty moment that is better than the “before” makes me so optimistic! I just have to remember it took a long time to get here and will take a long time to get back. I know we will both get there in time :sparkling_heart: Hang with there!


#30

Thank you Helen, I hope you know how much you are appreciated! :sparkling_heart:Happy New Year!


#31

@Naejohn I certainly know that feeling! I am so pleased for you!! I wanted to ask you, did you have any side effects of the Ami? My neuro tells me if I can get through the first couple of weeks with the groggyness and dry mouth then it should pass… I hope so! Not a fan of feeling so spaced out :exploding_head: so its only taken you a month and a couple of weeks to get where you are… pretty impressive!! I will keep mu fingers and toes crossed for you lovely! Happy New Year to you!! X


#32

I have had few side affects quite honestly, thought it would be worse!
Dry mouth :ballot_box_with_check:
Bleeding gums :ballot_box_with_check:
A little off kilter :ballot_box_with_check:
Brain fog :ballot_box_with_check:
The last two are common with MAV anyway, so I can’t say they were any worse than a typical MAV day. I have slept well, which has been a true Godsend. I hadn’t slept more than a few cumulative hours a night in almost a year! Are you also taking magnesium and B2? Dr Goebel was firm about these two supplements 400mg of each per day. I also take 200mg CoQ10. And of course, I have gone caffeine free and watching my diet for triggers.
I woke feeling very stable this morning! I am not shuffling around the house, I am walking with a stride! Tiny things that I took for granted before… there are better days and bad days, but today is a better day so I’ll take it and be grateful :sparkling_heart:


#33

Amazing. Really is! Hope tomorrow is even better for you!!
Yep similar side effects to what im having but its nothing in comparison to this :roll_eyes:

I have just started taking magnesium 500mg per day and Co-enzyme q10 300mg per day along with no caffeine or chocolate. I giving the John Hopkins diet a try but literally just starting out so got a way to go yet.

My afternoon has been better than this morning albeit not symptom free. Maybe I will see some changes in the next few weeks!! Heres hoping!:crossed_fingers:
Keep us updated on your progress :grin::grin::grin:


#34

Kirsty, wondering how you are coming along with the Ami? I am now on day 11 of the Dr recommended dose and went shopping at two stores today and a restaurant, all with very painful lighting… and had virtually no issues! Woke a little off kilter but otherwise having a really good day! Hope you are as well!


#35

@Naejohn Hi!! That is awsome news hun! And I hope it continues to work well for you!
Today has been the first day I have managed to go to get some birthday cards and drive myself!!! Really happy with the Ami at the moment, I have noticed that about 1 hour after taking 20mg I have a numbness on my right side of the face and a my right eye feels wierd like it is being squeezed almost and my eyes seems a little blurry (only the right eye) I can cope with it though and maybe it will get better. I dont read side effects because it only puts me off taking drugs. But everyday I have some positives and I truly hope they continue.

Thank you for remembering :kissing_heart: and asking after me! It means a lot hun!

Have a beautiful day :star_struck::hugs:


#36

@Naejohn are you now on 50mg of Ami? Im seeing my neuro in 2 weeks and im going to ask her if I can increase it as I still have a long way to go… I am happy with it so far albeit it isnt without side effects. I said to myself as long as they dont make me dizzier I will take whatever side effects and give it a fair shot! :blush:


#37

So pleased for you but don’t go over the top. Don’t push it too hard, too soon. Early days. It needs to settle. And remember triggers can be culmulative. Helen


#38

Good morning! (Here in the US anyway :wink:)
I am now on 50mg. It was one month ago that I started the move up from the 10mg I was on, week by week going up 10mg to 50mg where I am now. I would say moving from 30 to 40 and 40 to 50 were my hardest jumps. As @turnitaround states, everyone is different on how’s meds react. He found sufficient relief at 20mg. It’s funny since I have an EXTREMELY low tolerance for medications, I didn’t think I could tolerate the meds at all. I am definitely pleased with having more “better” days and am finally looking forward to the days ahead! Hang in there!!!


#39

Yes I agree, I am quite sensitive to meds too but seem to be tolerating Ami ok. Topiromate was not my friend and propanolol - I just didn’t see any difference, same with Candesartan. I can’t wait to see my neuro and see what she thinks are the next steps. :grin:
Its so good @Naejohn that you’ve finally found the med for you! Can’t wait to be saying the same! Stinking Migraine for me today - tomorrow is a new day :kissing_heart::kissing_heart:


#40

Wise words Helen! Thank you! I woke up this morning feeling pretty good and have already done too much today I am afraid.